Behavior of Finite Journal Bearings Under Dynamic Loading Conditions

[+] Author and Article Information
G. S. A. Shawki, M. O. A. Mokhtar, Z. S. Safar

Mechanical Design Department, Cairo University, Cairo, Egypt

J. of Lubrication Tech 102(3), 333-338 (Jul 01, 1980) (6 pages) doi:10.1115/1.3251530 History: Received July 10, 1979; Online November 17, 2009


Performance characteristics for a complete journal bearing of finite axial length are obtained analytically using a new set of boundary conditions. The generalized Reynolds equation is transformed, in the present analysis, into three ordinary differential equations, two of which being readily integrable while the third is solved by variational methods. By the aid of a specially devised computer program, the validity of the analysis has been assured when applied to prescribed journal loci including stationary, circular, elliptical, and linear harmonic journal oscillation.

Copyright © 1980 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In